Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Brownsville, TX

October 27, 2005Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 2:04 PM CDT for Cameron County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2005, 2:04 PM CDT (19:04 UTC)
Expired
Oct 27, 2005, 2:45 PM CDT
In force
41 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2005-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2005-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 271905
SVRBRO
TXC061-271945-
/O.NEW.KBRO.SV.W.0041.051027T1904Z-051027T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EASTERN CAMERON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 245 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIO HONDO...OR ABOUT 9 MILES NORTHEAST OF SAN BENITO...AND         
  MOVING SOUTH-SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOS FRESNOS AND 6 MILES NORTHEAST OF RANCHO VIEJO BY 245 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2603 9737 2625 9742 2628 9765 2603 9757

$$

GF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 9:15 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Oct 27, 9:15 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CDT THU OCT 27 2005

.DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING INTO THE RIO GRANDE
VALLEY WILL MAINTAIN LIGHT TO MODERATE EAST TO NORTHEAST WINDS OVER
THE CWA FOR THE NEXT FEW DAYS. A WEAK COASTAL LOW PRESSURE TROUGH
HAS INCREASED THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS
OVER DEEP SOUTH TEXAS. RAIN CHANCES WILL CONTINUE ACROSS PORTIONS OF
DEEP SOUTH TEXAS THROUGH FRIDAY. TEMPERATURES WILL REMAIN NEAR
NORMAL WITH PARTLY CLOUDY TO MOSTLY CLOUDY SKIES OVER THE AREA FOR
THE NEXT FEW DAYS. WINDS WILL GRADUALLY SHIFT TO THE SOUTHEAST
SATURDAY NIGHT AND SUNDAY WITH DRIER CONDITIONS AND PARTLY CLOUDY
SKIES AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES PREVAILING OVER
THE CWA. A COLD FRONT WILL MOVE ACROSS DEEP SOUTH TEXAS MONDAY NIGHT
INTO TUESDAY. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE RIO GRANDE VALLEY AS THE FRONTAL BOUNDARY
PASSES THROUGH THE AREA. TEMPERATURES WILL COOL TO SLIGHTLY BELOW
SEASONAL NORMAL VALUES IN THE WAKE OF THE FRONT. THE CURRENT
FORECAST PACKAGE LOOKS GOOD, NO CHANGES ARE ANTICIPATED AT THIS
TIME.
&&

.MARINE...AT 8AM BUOY020 REPORTED EAST WINDS AT 16 KNOTS AND SEAS 4
FEET. WINDS AND SEAS WILL CONTINUE TO INCREASE TODAY AS A COASTAL
LOW PRESSURE AREA DOMINATES THE COASTAL WATERS OF DEEP SOUTH TEXAS.
A SMALL CRAFT ADVISORY WILL BE REQUIRED BY THIS AFTERNOON.  MOISTURE
WILL ALSO INCREASE TODAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS
BY THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING.  MOISTURE
WILL DECREASE ONCE AGAIN BY THE WEEKEND AS THE COASTAL TROUGH OF LOW
PRESSURE MOVES EAST OVER THE GULF.
&&

.AVIATION...TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND
THUNDERSTORMS FOR THE NEXT 24 HOURS.  MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL THROUGH FRIDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA THIS AFTERNOON GMZ170-175.
&&

SYNOPTIC/GRIDS...63
MARINE/AVIATION...65
MESO...VEGA
Hazardous weather outlook, Oct 27, 9:30 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT THU OCT 27 2005

TXZ248>257-281100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
930 AM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL COUNTIES AND
WATERS OF DEEP SOUTH TEXAS TODAY. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS
FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK
AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER
AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Oct 27, 2:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT THU OCT 27 2005

TXZ248>257-272200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
200 PM CDT THU SEP 1 2005

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS
TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
THE COASTAL COUNTIES OF DEEP SOUTH TEXAS.  THESE THUNDERSTORMS HAVE
A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING.
THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD
REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO.

65

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 12:52 PM CDTMarine Weather StatementBRO4 hr
Oct 27, 2:29 PM CDTTornado WarningBROCameron31 min
Oct 27, 2:42 PM CDTSpecial Marine WarningBRO93 min
Oct 27, 3:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Oct 27, 6:41 PM CDTTornado WarningBROBrooks, Kenedy49 min
Oct 27, 6:54 PM CDTMarine Weather StatementBRO2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.